Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 215, NWS Tulsa, OK

April 24, 2006Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 10:51 PM CDT for Benton County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 10:51 PM CDT (03:51 UTC)
Expired
Apr 24, 2006, 11:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:46 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 24, 10:46 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
LEADING EDGE LOW-LEVEL CIRCULATIONS HAVE DEVELOPED IN THE
MUSKOGEE COUNTY SEGMENT OF THE STORM LINE.  THE MOST PRONOUNCED
CIRCULATION IS IN NORTH-CENTRAL MUSKOGEE COUNTY WHERE THE
LINE IS INTERSECTING OUTFLOW.

THE MUSKOGEE SEGMENT OF THE LINE IS MOVING INTO LESS
SURFACE-BASED INSTABILITY...BUT STORM-SCALE INTERACTIONS WILL
RESULT IN SOME WIND THREAT FOR THE NEXT HOUR AS THE CIRCULATIONS
TRACK ACROSS NORTHEAST MUSKOGEE COUNTY...NEAR THE WAGONER COUNTY
LINE AND INTO SOUTHERN CHEROKEE COUNTY.

WE WILL MONITOR THIS EVOLUTION FOR POSSIBLE WARNINGS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Apr 24, 9:12 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON APR 24 2006

...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A
DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING.
THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO
THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE
OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE
AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL
DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY
TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 9:29 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     OWASSO                  36.27N 95.85W
04/24/2006  E60 MPH          TULSA              OK   NWS EMPLOYEE

&&

JDS
Local storm report, Apr 24, 9:53 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     2 N INOLA               36.18N 95.51W
04/24/2006  E65 MPH          ROGERS             OK   TRAINED SPOTTER

&&

JDS
Local storm report, Apr 24, 10:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     CHOUTEAU                36.19N 95.34W
04/24/2006  E65 MPH          MAYES              OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Apr 24, 10:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT MON APR 24 2006

OKZ066-070-071-250415-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1010 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 1010 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF BALD HILL TO 6 MILES NORTHWEST
OF VERNON...MOVING EAST AT 40 MPH.

A LARGE PORTION OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Apr 24, 10:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT MON APR 24 2006

OKZ063-068-250345-
CHEROKEE OK-DELAWARE OK-
1011 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1011 PM CDT...DOPPLER RADAR INDICATED A GUST FRONT OUT AHEAD
OF THUNDERSTORMS EXTENDING FROM 13 MILES NORTHWEST OF LEACH TO 8
MILES WEST OF LOST CITY TO 32 MILES WEST OF HULBERT...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 10:43 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT MON APR 24 2006

OKZ067-068-070>072-074-250430-
CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER
OK-
1043 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     WAGONER

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND HASKELL

AT 1043 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF TULLAHASSEE TO 3 MILES NORTHWEST
OF EUFAULA...MOVING EAST AT 55 MPH.

A LARGE PORTION OF CHEROKEE...WAGONER...MUSKOGEE...SEQUOYAH...
MCINTOSH AND HASKELL COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1130 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Apr 24, 7:28 PM CDTTornado WarningTSATulsa34 min
Apr 24, 7:39 PM CDTSevere Thunderstorm WarningTSARogers48 min
Apr 24, 8:10 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Apr 24, 8:14 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee61 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningTSATulsa62 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner61 min
Apr 24, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington28 min
Apr 24, 9:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee38 min
Apr 24, 9:25 PM CDTSevere Thunderstorm WarningTSACreek43 min
Apr 24, 10:16 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes59 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah63 min
Apr 24, 11:10 PM CDTSevere Thunderstorm WarningTSAAdair50 min
Apr 24, 11:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 24, 11:53 PM CDTSevere Thunderstorm WarningTSAOkfuskee52 min
Apr 25, 12:00 AM CDTSevere Thunderstorm WarningTSASequoyah30 min
Apr 25, 12:58 AM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 25, 1:48 AM CDTSevere Thunderstorm WarningTSAPushmataha57 min
Apr 25, 2:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Apr 25, 2:42 AM CDTSevere Thunderstorm WarningTSAPushmataha63 min
Apr 24, 11:39 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.